Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Have tender spot under underarm. Could that be caused by breastfeeding?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
I have a tender spot under my left underarm that started three days ago. Could that be caused by breastfeeding? I have a four months old that nurses around the clock!
Posted Sat, 10 Aug 2013 in Beauty
Answered by Dr. Basheer Ahamed 1 hour later

Thanks for your query.

Mastitis(Inflammation of the breast) is common during lactation(Breastfeeding) due to blocked of the breast sinus by infection.

This causes the milk to collect in the breast and creates tenderness of the breast.

Anatomically the breast tissues extends upto the underarms and so the pain.

In this situation you need to

1. Examine your breast for any swelling.

2. Check for free flow of milk from the breast.

3. If there is blocked then that breast should be emptied regularly and the milk discorded.

4. If the presentation of inflammation and infection is confirmed analgesics and antibiotics which are safe in lactation need to be taken.

Hope the answer helps you.
Please to answer other queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor